Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Severe constipation, discomfort. Taking several pain killers post bunion surgery. Treatment options?

I have recently had bunion surgery , and have been taking several pain killers. As a result I have been extremely constipated, which is causing me severe pain and discomfort. I have never experienced constipation before. Is this due to the pain relief I have been using? What can I do to help, as I can t take this anymore.
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

If you do use opioids like Oxycodone, Tramadole etc. this medicines can cause constipations. That is why I suggest you to avoid such pain killers. NSAID pain killers like Diclophenac together with Paracetamol should be enough to ease your pain. This medicines does not cause constipations (it should be used with stomach acid secretion blockers like Omeprasole). Moreover you should increase mineral water intake and fiber rich products. Laxative medicine should be helpful as well.

Hope this will help.
Answered: Sat, 9 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor